Psycho-Babble Medication Thread 1112470

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Doing better ...

Posted by linkadge on November 7, 2020, at 18:06:46

Hi all,

I'm feeling close to normal again. I switched from atomoxetine back to methylphenidate and recently added some choline.

Venlafaxine 37.5mg
Mirtazapine 7.5mg
Lithium 300mg
Methylphenidate 10-20mg
Choline 400mg + Folic Acid 400mcg
Zinc 5mg
Magnesium 50mg

Its very strange, but the addition of choline, seemed to restore some balance and reduced some dissociation.

Linkadge


 

Re: Doing better ...

Posted by undopaminergic on November 8, 2020, at 3:04:46

In reply to Doing better ..., posted by linkadge on November 7, 2020, at 18:06:46

> Hi all,
>
> I'm feeling close to normal again. I switched from atomoxetine back to methylphenidate and recently added some choline.
>
> Venlafaxine 37.5mg
> Mirtazapine 7.5mg
> Lithium 300mg
> Methylphenidate 10-20mg
> Choline 400mg + Folic Acid 400mcg
> Zinc 5mg
> Magnesium 50mg
>
> Its very strange, but the addition of choline, seemed to restore some balance and reduced some dissociation.
>
> Linkadge

That is great news. I don't want to rain on your parade, but do you have reason to believe it will last this time? It is not the first time you benefit from the (re-)introduction of methylphenidate. Likewise, you have said that lithium only helps on and off.

What sort of dissociation do you have?

-undopaminergic

 

Re: Doing better ...

Posted by linkadge on November 8, 2020, at 6:56:37

In reply to Re: Doing better ..., posted by undopaminergic on November 8, 2020, at 3:04:46

Well, I don't know if it officially classifies as dissociation, but I have felt quite disconnected from my body (perhaps ungrounded is a better word).

Yes, the ritalin did provide a quick turnaround. It has allowed me to feel a bit more reward / enjoyment from the things I usually enjoy (i.e. one of my jobs is as a musician at a church).

This time, I'm going to try and keep the dose a bit lower. I am sensitive to it, and I may have relapsed last time because of an increase in anxiety. I found that adding choline helped offset some of the anxiety.

Linkadge


 

Re: Doing better ...

Posted by undopaminergic on November 8, 2020, at 8:17:43

In reply to Re: Doing better ..., posted by linkadge on November 8, 2020, at 6:56:37

> Well, I don't know if it officially classifies as dissociation, but I have felt quite disconnected from my body (perhaps ungrounded is a better word).
>

That does sound like dissociation, more specifically depersonalisation. I have some of that too, and some derealisation (the world is kind of like a dream or movie; nothing seems fully real) as well. I'm so used to it that I rarely notice.

-undopaminergic

 

Re: Doing better ...

Posted by Skeletor on November 8, 2020, at 10:13:04

In reply to Re: Doing better ..., posted by undopaminergic on November 8, 2020, at 8:17:43

test

 

Re: Doing better ... linkadge

Posted by ed_uk2010 on November 9, 2020, at 16:11:44

In reply to Doing better ..., posted by linkadge on November 7, 2020, at 18:06:46

Glad to hear you're doing better Link.

What happens if you increase venlafaxine to the typical 75mg often alleged to be the minimum effective dose for the 'average' person?

 

Re: Doing better ...

Posted by linkadge on November 9, 2020, at 17:57:55

In reply to Re: Doing better ... linkadge, posted by ed_uk2010 on November 9, 2020, at 16:11:44

Beyond 75mg (or even at 75mg) I get tachycardia and hypertension. I also get akathisia and experience some motor impairment (i.e. difficulty playing the piano, one of my jobs). It also tends to make my concentration worse (much shorter attention / interest span). Some of these effects can be managed (i.e. beta blockers).

I honestly don't know if I actually have ADHD or this is a side effect of (even) low doses of SSRIS. I remember my concentration taking a nosedive when I first took citalopram. The citalopram helped my depression / anxiety, but left me impaired in many ways. I could only take 10mg.

The ritalin helps keep my thoughts more grounded and created a bit of 'space' between my thoughts and my actions.

Linkadge

 

Re: Doing better ... linkadge

Posted by beckett2 on November 17, 2020, at 22:28:58

In reply to Re: Doing better ..., posted by linkadge on November 9, 2020, at 17:57:55

Glad to hear this. (Sorry this is belated. Hope it's still true.)


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.